Alert archive / Georgia / Flood Watches in 2015

Flood Watch 3, NWS Atlanta, GA

November 17, 201548 counties in Georgia

NWS Atlanta, GA issued this flood watch at Nov 17, 2015, 3:10 PM EST for 48 counties in Georgia. It took effect at Nov 18, 2015, 10:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 3:10 PM EST (20:10 UTC)
In effect from
Nov 18, 2015, 10:00 AM EST
Expired
Nov 19, 2015, 2:55 AM EST
In force
17 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 48 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Rockdale County, GA, Taliaferro County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WGUS62 KFFC 172010
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EST TUE NOV 17 2015

GAZ001>009-011>016-019>025-027-030>039-041>055-057-180415-
/O.NEW.KFFC.FA.A.0003.151118T1500Z-151119T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
310 PM EST TUE NOV 17 2015

...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
  WEST CENTRAL GEORGIA...INCLUDING THE FOLLOWING IN EAST ...
  CENTRAL GEORGIA...GREENE...TALIAFERRO AND WILKES. IN NORTH 
  CENTRAL GEORGIA...BARROW...CHEROKEE...CLAYTON...COBB... 
  DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FORSYTH... 
  GILMER...GWINNETT...HALL...HENRY...LUMPKIN...MORGAN...NEWTON...
   NORTH FULTON...PICKENS...ROCKDALE...SOUTH FULTON...UNION AND 
  WALTON. IN NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON... 
  MADISON...OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST 
  GEORGIA...BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE... 
  FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER 
  AND WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. 

* FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM FRANKLIN
  TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 3 INCHES
  CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS
  IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. SOILS REMAIN VERY
  MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE FIRST 10
  DAYS OF NOVEMBER. 

* EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND
  CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. SEVERAL
  CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO ABOVE FLOOD
  STAGE BASED ON THE FORECAST RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR
LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE
LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE
ACTION SHOULD FLOODING DEVELOP.

&&

$$

16
5 follow-up statements
155 
WGUS62 KFFC 180345
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EST TUE NOV 17 2015


GAZ001>009-011>016-019>025-027-030>039-041>055-057-181200-
/O.CON.KFFC.FA.A.0003.151118T1500Z-151119T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
1045 PM EST TUE NOV 17 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EST WEDNESDAY THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... 
  NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL 
  GEORGIA...INCLUDING THE FOLLOWING IN EAST ...CENTRAL GEORGIA...
   GREENE...TALIAFERRO AND WILKES. IN NORTH CENTRAL GEORGIA... 
  BARROW...CHEROKEE...CLAYTON...COBB...DAWSON...DEKALB... 
  DOUGLAS...FANNIN...FAYETTE...FORSYTH...GILMER...GWINNETT... 
  HALL...HENRY...LUMPKIN...MORGAN...NEWTON...NORTH FULTON... 
  PICKENS...ROCKDALE...SOUTH FULTON...UNION AND WALTON. IN 
  NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON...MADISON... 
  OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST GEORGIA... 
  BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... 
  GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND 
  WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. 

* FROM 10 AM EST WEDNESDAY THROUGH THURSDAY MORNING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM 
  FRANKLIN TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 
  3 INCHES CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED 
  HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. 
  SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL 
  DURING THE FIRST 10 DAYS OF NOVEMBER. 

* EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS 
  AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. 
  SEVERAL CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO 
  ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
411 
WGUS62 KFFC 180928
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 AM EST WED NOV 18 2015

GAZ001>009-011>016-019>025-027-030>039-041>055-057-191500-
/O.CON.KFFC.FA.A.0003.151118T1500Z-151119T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
428 AM EST WED NOV 18 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EST THIS MORNING
THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... 
  NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL 
  GEORGIA...INCLUDING THE FOLLOWING IN EAST ...CENTRAL GEORGIA...
   GREENE...TALIAFERRO AND WILKES. IN NORTH CENTRAL GEORGIA... 
  BARROW...CHEROKEE...CLAYTON...COBB...DAWSON...DEKALB... 
  DOUGLAS...FANNIN...FAYETTE...FORSYTH...GILMER...GWINNETT... 
  HALL...HENRY...LUMPKIN...MORGAN...NEWTON...NORTH FULTON... 
  PICKENS...ROCKDALE...SOUTH FULTON...UNION AND WALTON. IN 
  NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON...MADISON... 
  OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST GEORGIA... 
  BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... 
  GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND 
  WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. 

* FROM 10 AM EST THIS MORNING THROUGH THURSDAY MORNING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM 
  FRANKLIN TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 
  3 INCHES CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED 
  HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. 
  SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL 
  DURING THE FIRST 10 DAYS OF NOVEMBER. 

* EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS 
  AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. 
  SEVERAL CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO 
  ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
279 
WGUS62 KFFC 181548
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 AM EST WED NOV 18 2015


GAZ001>009-011>016-019>025-027-030>039-041>055-057-190000-
/O.CON.KFFC.FA.A.0003.000000T0000Z-151119T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
1048 AM EST WED NOV 18 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... 
  NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL 
  GEORGIA...INCLUDING THE FOLLOWING IN EAST ...CENTRAL GEORGIA...
   GREENE...TALIAFERRO AND WILKES. IN NORTH CENTRAL GEORGIA... 
  BARROW...CHEROKEE...CLAYTON...COBB...DAWSON...DEKALB... 
  DOUGLAS...FANNIN...FAYETTE...FORSYTH...GILMER...GWINNETT... 
  HALL...HENRY...LUMPKIN...MORGAN...NEWTON...NORTH FULTON... 
  PICKENS...ROCKDALE...SOUTH FULTON...UNION AND WALTON. IN 
  NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON...MADISON... 
  OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST GEORGIA... 
  BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... 
  GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND 
  WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. 

* THROUGH THURSDAY MORNING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM 
  FRANKLIN TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 
  3 INCHES CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED 
  HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. 
  SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL 
  DURING THE FIRST 10 DAYS OF NOVEMBER. 

* EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS 
  AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. 
  SEVERAL CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO 
  ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
463 
WGUS62 KFFC 181940
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EST WED NOV 18 2015

GAZ001>009-011>016-019>025-027-030>039-041>055-057-191000-
/O.CON.KFFC.FA.A.0003.000000T0000Z-151119T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
240 PM EST WED NOV 18 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... 
  NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL 
  GEORGIA...INCLUDING THE FOLLOWING IN EAST ...CENTRAL GEORGIA...
   GREENE...TALIAFERRO AND WILKES. IN NORTH CENTRAL GEORGIA... 
  BARROW...CHEROKEE...CLAYTON...COBB...DAWSON...DEKALB... 
  DOUGLAS...FANNIN...FAYETTE...FORSYTH...GILMER...GWINNETT... 
  HALL...HENRY...LUMPKIN...MORGAN...NEWTON...NORTH FULTON... 
  PICKENS...ROCKDALE...SOUTH FULTON...UNION AND WALTON. IN 
  NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON...MADISON... 
  OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST GEORGIA... 
  BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... 
  GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND 
  WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. 

* THROUGH THURSDAY MORNING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM 
  FRANKLIN TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 
  3 INCHES CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED 
  HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. 
  SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL 
  DURING THE FIRST 10 DAYS OF NOVEMBER. 

* EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS 
  AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. 
  SEVERAL CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO 
  ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
047 
WGUS62 KFFC 190755
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 AM EST THU NOV 19 2015


GAZ001>009-011>016-019>025-027-030>039-041>055-057-190900-
/O.CAN.KFFC.FA.A.0003.000000T0000Z-151119T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
255 AM EST THU NOV 19 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH
CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST
CENTRAL GEORGIA HAS BEEN CANCELLED.THE HEAVY RAINFALL HAS ENDED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Nov 17, 3:09 PM EST, 1 minute earlier.

Area forecast discussion, Nov 17, 3:09 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EST TUE NOV 17 2015

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A STRONG TROUGH OVER THE SOUTHERN PLAINS WILL PULL NORTHEAST DURING
THE SHORT TERM. THIS WILL PUSH A FRONT ACROSS THE FORECAST AREA
WEDNESDAY AND WEDNESDAY NIGHT. ALSO...HIGH PRESSURE CENTERED OVER
THE NORTHEAST WILL KEEP MUCH OF THE FORECAST AREA IN A WEDGE
PATTERN. THERE MAY BE SOME LIGHT RAIN DEVELOPING OVERNIGHT DUE TO
THE EASTERLY UPSLOPE FLOW AND ALSO SOME SHOWERS AHEAD OF THE MAIN
RAIN AREA. HAVE INCLUDED LOW POPS OVER THE ENTIRE AREA AFTER 06Z.
MAIN LINE OF SHOWERS WITH A FEW THUNDERSTORMS SHOULD BE OVER
NORTHWEST GA AROUND 18Z AND CROSS THE AREA DURING THE DAY. THIS IS
SHOWN GENERALLY BY THE HI RES MODELS. SO BEST POPS HAVE BEEN
CONTINUED THROUGH THE DAY AND SHOW A DIMINISHING TREND FROM THE WEST
STARTING AROUND 00Z THURSDAY. A FEW STRONG THUNDERSTORMS ARE
POSSIBLE MAINLY WEDNESDAY AFTERNOON ESPECIALLY OVER CENTRAL GA WHERE
STRONG SHEAR AND MODERATE INSTABILITY ARE EXPECTED. THE WIND
ADVISORY HAS BEEN EXTENDED ANOTHER ROW OF COUNTIES SOUTHWARD. STRONG
WINDS JUST ABOVE THE SURFACE ARE FORECAST FOR WEDNESDAY AND
WEDNESDAY EVENING. HAVE TWEAKED THE MAX TEMPERATURES DOWN A BIT FOR
WEDNESDAY DUE TO STRONG EASTERLY WINDS AND EXPECTED RAIN.

41

&&

.HYDROLOGY...
RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES CAN BE EXPECTED OVER THE CWA
WITH ISOLATED HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST
GA MOUNTAINS. EVEN THOUGH IT HAS BEEN DRY FOR THE PAST SEVERAL
DAYS...SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE
RAINFALL DURING THE FIRST 10 DAYS OF NOVEMBER. ANTICIPATE THE
HEAVIEST RAINFALL WILL OCCUR IN A 12 HOUR PERIOD FROM AROUND NOON
WEDNESDAY TO MIDNIGHT. LOTS OF DRAINAGE ISSUES THIS TIME OF YEAR
DUE TO LEAF DEBRIS AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET
FLOODING. ALREADY HAVE AROUND 10 FORECAST POINTS PROJECTED TO GO A
FOOT OR TWO ABOVE FLOOD STAGE BASED ON THE QPF. CONSEQUENTLY...A
FLOOD WATCH WILL BE ISSUED FOR NORTH GA...GENERALLY NORTH OF A
LINE FROM FRANKLIN TO COVINGTON TO WASHINGTON FOR WEDNESDAY
MORNING TO THURSDAY MORNING.

16

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
LONG TERM PERIOD BEGINS WITH THE AFOREMENTIONED SQUALL LINE/
COLD FRONT MOVING THROUGH THE REMAINDER OF THE FORECAST AREA ON
THURSDAY. CLEARING CONDITIONS IN STORE FOR THE REST OF THE WEEK
WITH NIL POPS. ANOTHER WEAK FRONT TO APPROACH SATURDAY WITH
MODELS INDICATING VARYING DEGREES OF INFLUENCE. ECMWF HAS PLENTY
OF MOISTURE ASSOCIATED WITH IT ALTHOUGH MOST OF THE PRECIP OCCURS
ON THE COOL SIDE OF THE FRONT. GFS HAS MUCH MORE SUBDUED FEATURES
WITH A WEAKER SHORTWAVE AND MUCH LESS MOISTURE. WILL USE A BLEND
FOR NOW WHICH STILL DOESNT YIELD ANY MENTIONABLE POPS. THIS COULD
CHANGE IN TIME IF GFS STARTS TRENDING TOWARD A WETTER SCENARIO BUT
THUS FAR THE GFS HAS BEEN MORE CONSISTENT FOR THIS TIME PERIOD
THAN THE ECMWF.

A RETURN TO CLEAR AND SEASONABLY COOL CONDITIONS BEHIND THIS NEXT
FRONT WITH A STRONG 1030 PLUS HIGH BUILDING OVER THE TENNESSEE
VALLEY AND NORTH GA. EXTENDED GUIDANCE TRENDING COOLER WITH LOWS
IN THE 30S AND WILL FOLLOW SUIT GIVEN STRENGTH OF THE HIGH.

16/DEESE

&&

AVIATION...
18Z UPDATE...
LOWER CEILINGS AND WINDS INCREASING AHEAD OF APPROACHING FRONTAL
SYSTEM. CEILINGS LOWERING TO MVFR AFTER 00Z AND INTO THE IFR
RANGE AFTER 08Z. SHOWERS DEVELOPING OVERNIGHT BUT MOST SIGNIFICANT
RAIN AFTER 12Z WEDNESDAY AS SURFACE FRONT GETS CLOSER TO THE AREA.
A FEW THUNDERSTORMS POSSIBLE DURING THE DAY WEDNESDAY. WINDS WILL
CONTINUE TO INCREASE AND REMAIN GUSTY FROM THE EAST THROUGH THE
PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  65  56  69 /  40 100 100  20
ATLANTA         58  66  53  66 /  50 100  70  10
BLAIRSVILLE     51  63  45  64 /  50 100  70  10
CARTERSVILLE    58  65  48  66 /  50 100  50  10
COLUMBUS        65  73  56  70 /  50 100  70  20
GAINESVILLE     54  63  52  66 /  50 100  80  20
MACON           63  73  61  70 /  40 100 100  30
ROME            59  66  46  66 /  50 100  40  10
PEACHTREE CITY  60  67  52  67 /  50 100  70  20
VIDALIA         64  77  68  73 /  20  80 100  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR
THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...
HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...
TALIAFERRO...TOWNS...UNION...WALKER...WALTON...WHITE...
WHITFIELD...WILKES.

WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR
THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...
JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...41
LONG TERM....16/DEESE
AVIATION...41
Hazardous weather outlook, Nov 17, 5:17 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EST TUE NOV 17 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
517 AM EST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...WIND ADVISORY IN EFFECT LATE TONIGHT...

STRONG WINDS AHEAD OF A COLD FRONT AND SQUALL LINE WILL OCCUR ALONG
AND NORTH OF A LINE FROM CARROLLTON TO CANTON AND CLEVELAND. WINDS
OF 20 TO 25 MPH ALONG WITH GUSTS TO 35 AND 40 MPH IN THE HIGHER
ELEVATIONS WILL LEAD TO SOME DOWNED TREES DUE TO RECENT WET SOILS.
PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL RESULT IN MODERATE TO HEAVY RAIN
ALONG AND AHEAD OF A FRONT THAT IS EXPECTED TO MARCH ACROSS NORTH
AND CENTRAL GEORGIA WEDNESDAY AND WEDNESDAY NIGHT. RAINFALL AMOUNTS
OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS
WILL ELEVATE THE FLOOD THREAT AND POSSIBLY CREATE ISOLATED FLASH
FLOODING ON WEDNESDAY INTO EARLY THURSDAY.

IN ADDITION TO THE HEAVY RAIN...GUSTY WINDS WILL CONTINUE THROUGH
WEDNESDAY EVENING.

PEOPLE SHOULD BE AWARE THAT WINDS OF THIS MAGNITUDE ALONG WITH
THE HEAVY RAIN AND SATURATED GROUNDS COULD POTENTIALLY BRING TREES
DOWN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 5:11 AM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more38 hr

Nearby

Flood Watches in Georgia, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.